MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71926-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 12/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone 11 with ios operating system version 18.2.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer experienced loss of consciousness and unable to self-treat, requiring orange juice provided by non-healthcare professional.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer reported missing low glucose alarm with freestyle libre 2 application.Per the compatibility guide, use of the iphone 11 ios 18.2 is incompatible with the freestyle libre 2 application.This guide is available to the user on the websites where the product is launched.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502-7001
5107495297
MDR Report Key21085161
Report Number2954323-2025-00432
Device Sequence Number8386778
Product Code QLG
UDI-Device Identifier00357599810009
UDI-Public00357599810009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201761
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71926-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Initial Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown